MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 6x2.5mm, 75% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending (lad) artery.A 2.5mm x 8mm quantum¿ maverick¿ balloon catheter was advanced for dilation; however, the shaft was fractured about 20cm from the hub.The device was simply removed and the procedure was completed with another of the same device.No patient harm or complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr., eval summary attached, method codes, result codes, conclusion codes updated.Device evaluated by mfr: returned product consisted of a quantum maverick balloon catheter in two pieces.The shaft and hypotube were microscopically and visually examined.There was contrast in the inflation lumen.The balloon was tightly folded.There was a complete hypotube separation 58 cm from the strain relief.The hypotube fracture surfaces were ovaled, which suggests the device was kinked prior to separation.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.No other issues were identified during the product analysis.Device analysis determined the condition of the returned device was consistent with the reported information.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The 6 x 2.5 mm, 75% stenosed target lesion was located in the moderately tortuous and moderately calcified left anterior descending (lad) artery.A 2.5 mm x 8 mm quantum¿ maverick¿ balloon catheter was advanced for dilation; however, the shaft was fractured about 20 cm from the hub.The device was simply removed and the procedure was completed with another of the same device.No patient harm or complications were reported and the patient's status was stable.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6544707
Report Number2134265-2017-04390
Device Sequence Number19058915
Product Code LOX
UDI-Device Identifier08714729392545
UDI-Public(01)08714729392545(17)20190831(10)19556311
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberH7493808008250
Device Catalogue Number38080-0825
Device Lot Number19556311
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight78